MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XT
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The clip remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The device is included in the correction notice issued by abbott on 06 sep 2022 for clips not being able to establish final arm angle (efaa) and/or clip opening while locked (cowl) with the mitraclip and triclip delivery system(s).
 
Event or Problem Description
This will be filed to report a mitraclip that opened while locked.It was reported that a patient presented with grade 4 primary mitral regurgitation (mr).One mitraclip was implanted successfully.A second device, a mitraclip xt, opened while locked after deployment.Before opening, the clip angle was 10 degrees, and after detachment from the clip delivery system (cds), the xt opened to 20-25 degrees.The clip was stable and the procedure was completed with an mr grade of 1.There were no adverse patient effects or clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints from the lot.All information was investigated and based on information provided and without the device to analyze, a cause for the reported unintended movement associated with clip opened while locked could not be determined.There is no indication of a product issue with respect to manufacture, design, or labeling.The device is included in the correction notice issued by abbott on 06 sep 2022 for clips not being able to establish final arm angle (efaa) and/or clip opening while locked (cowl) with the mitraclip and triclip delivery system(s).Additionally, the imaging provided by the account was further reviewed by an abbott senior staff clinical engineer.The reviewer noted that "one (1) fluoroscopic still image was provided.The image was taken post deployment of the second clip (reported device), with two fully deployed clips in view.The delivery catheter (dc) of the second cds can be visualized and is retracted into the steerable sleeve.The bottom left clip in the image appears to be in the fully closed position (~10°) indicating it is the first implanted clip that did not have a reported issue.The top right clip in the image is opened to a noticeably larger degree, as compared to the other clip; it is evident that this is the second implanted clip reported for cowl post deployment.The clip is angulated relative to the fluoro view making assessment of the arm angle challenging.The clip arm angle appears to be ~45° - 60°; this is an estimation based on visual assessment with the naked eye and is not confirmed.No pre-deployment cine of the reported clip was provided; as such, no assessment or comment regarding the pre-deployment state of the clip (clip arm angle prior to dc detachment), when and/or by how much the clip opened, can be made.There are no additional observations based on the image."na.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16621791
Report Number2135147-2023-01362
Device Sequence Number15284913
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Model NumberCDS0701-XT
Device Catalogue NumberCDS0701-XT
Device Lot Number20524R132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2024168-9/6/2022-003-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP.; STEERABLE GUIDE CATHETER.
Patient Age89 YR
Patient SexMale
Patient Weight65 KG